5 dads later she she ended up in the hospital with strange behaviors. All tests showed nothing unusual. Even a ct scan was normal or no change from a prior one. She went from walking and feeding herself to wheelchair bound and needing assistance with feeding. She has gotten progressively worse over the last 2 weeks. She mumbles and her responses to questions make no sense. Could this be do to the sudden med withdrawal, a mini-stroke, or a combination. The hospital put her back on the meds and when she entered the nursing facility the doctor tok her off again! HELP!!!
Its most likely because of the discontinued drugs. They were obviously helping her. I would ask to talk to the nursing supervisor. She could try to find out what the dr is doing. Sometimes these docs just routinely stop all meds the person was on and try their own idea of right. And sometimes the dr has to be reminded its not a good idea. I firmly believe in if it ain't broke don't fix it.
my mother is in a nursing home due to dementia. for the exact reasons in your email, I do not allow ANY medication changes without my approval. I have seen my mother go thru horrible withdrawal symptoms when docs or just decide to stop meds including aricept and namenda. even weaning hasn't worked. it's so difficult. all patients are different but this is my experience. take care and God bless you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 19 Jan 2010 • 1 answer
Updated 13 Aug 2010 • 1 answer
Updated 13 Oct 2010 • 2 answers
Updated 19 Jan 2014 • 2 answers
Updated 21 Nov 2013 • 1 answer